Hair Loss from Tuberculosis?

My 17 years old daughter was diagnosed with inactive tuberculosis about 8 months ago and has been taking INH. However, about 18 months ago she started losing her hair. Could this be caused by the tuberculosis alone?

I have written on this medication with tuberculosis before (see Tuberculosis Drug and Hair Loss). The disease itself is a wasting disorder which is known to produce hair loss, as with other wasting disorders. The same recommendations I made before apply: good diet and appropriate vitamin therapy. A full work-up for female hair loss is in order here as there are many diseases that cause hair loss in women (see Female Hair Loss category). Read these pages carefully and seek out a good doctor to follow through with a thorough examination of your daughter. Also, you might want her to see a hair specialist who will study her for female genetic hair loss and assess the miniaturization of her hair to see if the pattern is typical of female genetic hair loss.

Get a virtual consultation with Dr. William Rassman and Dr. Jae Pak for hair loss options. You can learn more by scheduling an appointment.

Reader Comments5

  1. kate
    kate says:

    I am a 24 yr old girl and i am being trested for mdr tb for the past 2 yrs and i am still under medication and recently i have started loosing my hair in huge amounts. could this be caused by the medicines alone?

    Reply
  2. anand parolia
    anand parolia says:

    sir ,I have swelling in neck region lymph node from last three months …positive for TB after FNAC test.not yet taken medication.doctors supsects extra pulmonary TB.lungs are clear in xray.i have a hair loss…is it just cuz of TB and will it be continue if i take medication regularly.Is it tempoary or permanent hair loss…or i regain hairs after treatment..cuz i have no hereditary for hair loss in mah family

    pleae help respond me soon
    Anand Parolia

    Reply
  3. anand parolia
    anand parolia says:

    SIR refer my prvious mail……dated 24 may 2007 at 12.26am

    i wanna add up sum thing in prvious case….i have very low density….of hairs now…no bald spots but hairs density getting lower

    thanks

    Reply
  4. Shikhin
    Shikhin says:

    Sir,

    I am 28 years old male. I too have been detected with TB and recently I can observe thinning of my hair. My hair scalp is also more visible than previously. My question is, is it a permanent hair loss or will it reverse to some extend once the medication therapy is complete.

    regards,
    Shikhin

    Reply
  5. Nidhi Sohanpal
    Nidhi Sohanpal says:

    I want to ask the i m on tuborculosis medication for 6months. I have completed 4 months and i have started losing huge amount of hair. I have tb in my left fallopian tube but it was around 5%. How can i prevent hair loss even on being on medcation

    Reply

Leave a Comment

Want to join the discussion? Feel free to contribute! Note: We do not tolerate offensive language or personal attacks to other readers. Marketing links or commercial advertisements will be deleted.

Leave a Reply

Your email address will not be published. Required fields are marked *

+ =